Alert archive / Alabama / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 91, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 19, 2010, 4:54 PM CDT for Mobile County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2010, 4:54 PM CDT (21:54 UTC)
- Expired
- Jun 19, 2010, 5:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Mobile County, AL
The radar
The Mobile radar (KMOB), 7 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2297 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
894
WUUS54 KMOB 192154
SVRMOB
ALC097-192245-
/O.NEW.KMOB.SV.W.0091.100619T2154Z-100619T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
454 PM CDT SAT JUN 19 2010
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MOBILE COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 545 PM CDT
* AT 450 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS OVER 60 MPH. THIS STORM WAS NEAR SEMMES...OR ABOUT 14 MILES
NORTHWEST OF DOWNTOWN MOBILE...AND MOVING SOUTHWEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FOREST HILL...MAGNOLIA GROVE GOLF COURSE...LANGAN PARK...UNIVERSITY
OF SOUTH ALABAMA...BIG CREEK LAKE...SNOW AND TANNER WILLIAMS...
MOBILE AIRPORT...TANNER WILLIAMS...SEVEN HILLS...SCHILLINGER AND
THREE NOTCH...HUTCHENS ELEMENTARY SCHOOL...DAWES AND BIG CREEK LAKE
DAM
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 3054 8825 3063 8842 3071 8843 3075 8842
3091 8828 3084 8808
TIME...MOT...LOC 2155Z 031DEG 7KT 3078 8824
$$2 follow-up statements
515
WWUS54 KMOB 192200
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
500 PM CDT SAT JUN 19 2010
ALC097-192245-
/O.CON.KMOB.SV.W.0091.000000T0000Z-100619T2245Z/
MOBILE AL-
500 PM CDT SAT JUN 19 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CENTRAL AND SOUTHERN MOBILE COUNTY...
AT 454 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH. THIS STORM WAS NEAR SEMMES...OR ABOUT 13
MILES NORTHWEST OF DOWNTOWN MOBILE...MOVING SOUTHWEST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FOREST
HILL...MAGNOLIA GROVE GOLF COURSE...LANGAN PARK...UNIVERSITY OF SOUTH
ALABAMA...BIG CREEK LAKE...SNOW AND TANNER WILLIAMS...MOBILE
AIRPORT...TANNER WILLIAMS...SEVEN HILLS...SCHILLINGER AND THREE
NOTCH...HUTCHENS ELEMENTARY SCHOOL AND DAWES.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER OBSERVATIONS TO YOUR NATIONAL WEATHER
SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 3054 8825 3063 8842 3071 8843 3075 8842
3091 8828 3084 8808
TIME...MOT...LOC 2159Z 030DEG 7KT 3077 8824
$$029
WWUS54 KMOB 192243
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
543 PM CDT SAT JUN 19 2010
ALC097-192253-
/O.EXP.KMOB.SV.W.0091.000000T0000Z-100619T2245Z/
MOBILE AL-
543 PM CDT SAT JUN 19 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MOBILE COUNTY WILL
EXPIRE AT 545 PM CDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
LAT...LON 3054 8825 3063 8842 3071 8843 3075 8842
3091 8828 3084 8808
TIME...MOT...LOC 2243Z 030DEG 7KT 3070 8829
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:36 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 19, 2:36 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
236 PM CDT SAT JUN 19 2010
.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)STRONG...POSSIBLY
SEVERE THUNDERSTORMS MAY BE ONGOING WHEN NEW FORECAST IS ISSUED BUT
EXPECT THESE TO DIMINISH THIS EVENING. HEAT ADVISORY IN EFFECT FOR
MOST OF AREA UNTIL 6 PM BUT AREAS THAT SEE RAIN THIS
AFTERNOON...WILL GET SOME EARLY RELIEF. MAY NEED ANOTHER HEAT
ADVISORY FOR SUNDAY WITH HIGHER TEMPERATURES FORECAST...SLIGHTLY
LOWER DEW POINTS OVER THE INLAND AREAS MAY PRECLUDE THE NEED FOR A
SUNDAY HEAT ADVISORY ALL BUT THE COASTAL ZONES. WARM AND HUMID
OVERNIGHT WITH SOME LIGHT FOG IN THE RAIN AREAS. LESS CONVECTION
EXPECTED FOR SUNDAY WITH SLIGHTLY DRIER AIR ARRIVING FROM THE NORTH
AS A SURFACE HIGH MOVES EAST ACROSS TENNESSEE. EXPECT SOME SEA
BREEZE INTERACTION ALONG THE COASTAL ZONES BY LATE AFTERNOON. SHORT
RANGE MODELS SHOW A BOUNDARY...POSSIBLY A LEFT OVER OUTFLOW WITH
NORTH WINDS TO THE NORTH AND SOUTHERLY OVER THE COAST ON MONDAY
DRIFTING BACK TO THE NORTH DURING THE DAY. A NORTH TO NORTHEAST FLOW
ALOFT AROUND AN UPPER HIGH AND HIGH PRECIPITABLE WATER VALUES(2+
INCHES) WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS IN THE
FORECAST...MAINLY LATE MORNING INTO EARLY EVENING BOTH MONDAY AND
TUESDAY. /11
.LONG TERM...(WEDNESDAY THROUGH SATURDAY)SUMMER PATTERN CONTINUES
THROUGH THE EXTENDED WITH MAINLY LATE MORNING AND AFTERNOON
SCATTERED SHOWERS AND THUNDERSTORMS. HIGHS MOSTLY 90 TO 95 AND LOWS
IN THE MIDDLE 70S. /11
&&
.AVIATION...[18Z ISSUANCE]...EXPECT CB'S AND TSRA TO DEVELOP THROUGH
01Z AS THE ENVIRONMENT BECOMES MORE UNSTABLE. STRONG CROSSWINDS AND
AN INCREASED RISK FOR DANGEROUS DOWNDRAFTS WITH LOCALIZED 30 TO 40
KNOT WIND GUSTS POSSIBLE IN AND VERY NEAR CONVECTION. FREQUENT
LIGHTNING IN CLOUD...CLOUD TO GROUND AND VISIBILITY REDUCING HEAVY
RAINS ALSO A THREAT. MAYBE SOME LINGERING CB AFT 00Z. AWAY FROM
TSRA...VFR CONDITIONS ANTICIPATED. /10
&&
.MARINE...WEAK HIGH PRESSURE IS FORECAST TO PERSIST OVER THE DEEP
SOUTH AND COASTAL WATERS OVER THE NEXT FEW DAYS. THIS SUGGESTS A
LIGHT OFFSHORE FLOW SETTING UP DURING THE LATE NIGHT AND CONTINUING
INTO MORNING HOURS. THEN...A LIGHT ONSHORE FLOW DEVELOPS DURING THE
DAY AS A WEAK COASTAL TROF SETS UP DUE TO HEATING OF THE LAND.
SEAS CHANGE LITTLE...AVERAGING NEAR A FOOT THROUGH EARLY MONDAY.
NEXT WEEK...THERE ARE INDICATIONS THAT THE HIGH PRESSURE SYSTEM OVER
THE SOUTHEAST WILL BECOME BETTER DEFINED AND EXPANDING WESTWARD INTO
THE AREA...RESULTING IN A SOUTHEAST TO EAST FLOW. SEAS BUILDING A
BIT AS WE HEAD INTO THE NEW WEEK...WITH 2 TO 3 FEET POSSIBLE BY TUE
THRU THU DUE TO THE EAST AND SOUTHEAST FETCH. /10
&&
.FIRE WEATHER...A LITTLE DRIER OVER THE INTERIOR ZONES ON SUNDAY BUT
A WAYS FROM NEEDING ANY FIRE WATCH CONCERNS. WINDS REMAIN DOMINATED
BY THE SEA BREEZE CIRCULATION...CALM TO LIGHT NORTHERLY AT NIGHT AND
THROUGH THE DAY INLAND...BECOMING SOUTH AND SOUTHWESTERLY BY LATE
MORNING OVER THE COASTAL COUNTIES AND POSSIBLY ONE MORE TIER INLAND
BY LATE AFTERNOON. /11
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 73 97 75 95 / 30 20 20 20
PENSACOLA 77 95 79 95 / 30 20 20 30
DESTIN 80 93 80 90 / 40 30 20 30
EVERGREEN 70 98 72 97 / 20 10 10 30
WAYNESBORO 70 97 73 97 / 20 20 10 20
CAMDEN 70 98 72 98 / 20 10 10 20
CRESTVIEW 71 98 72 96 / 30 20 20 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
CHOCTAW...CLARKE...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
FL...HEAT ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...HEAT ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...NONE.
&&Hazardous weather outlook, Jun 19, 12:00 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1200 PM CDT SAT JUN 19 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-201700- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1200 PM CDT SAT JUN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST TO INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON AS A DEEPLY MOIST ENVIRONMENT BECOMES INCREASINGLY UNSTABLE. SOME OF THE STORMS HAVE THE POTENTIAL OF CONTAINING BRIEF STRONG WIND GUSTS FROM 45 TO 55 MPH AS WELL AS VERY HEAVY RAINFALL. STORMS WILL ALSO CONTAIN LIGHTNING AND CAN BE A KILLER. DUE TO THE AMOUNT OF ENVIRONMENTAL INSTABILITY...A FEW THUNDERSTORMS MAY REACH SEVERE LEVELS THIS AFTERNOON AND INTO THE EARLY EVENING. AWAY FROM STORMS...HEAT INDICES LOOK TO INCREASE TO AROUND 108 DEGREES FOR SEVERAL AREAS. THUS...A HEAT ADVISORY REMAINS IN EFFECT THIS AFTERNOON FOR MUCH OF THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS PREVAILS EACH AFTERNOON THROUGH FRIDAY. HEAVY RAIN...FREQUENT LIGHTNING...AND GUSTY WINDS WITH A FEW REACHING OR EXCEEDING SEVERE LIMITS CAN BE EXPECTED. HEAT INDICES WILL INCREASE TO AROUND 105 EACH DAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE STORMS MAY BE REQUIRED ON AN ISOLATED BASIS THIS AFTERNOON AND EARLY THIS EVENING. .PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP.
In the hours before
Special weather statement, Jun 19, 12:47 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1247 PM CDT SAT JUN 19 2010 MSZ067-191815- WAYNE- 1247 PM CDT SAT JUN 19 2010 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN WAYNE COUNTY... AT 1247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF EUCUTTA...MOVING SOUTH AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... WHISTLER AND STRENGTHFORD THROUGH 115 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jun 19, 4:24 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 424 PM CDT SAT JUN 19 2010 ALZ053>058-060-192215- COVINGTON-CONECUH-MONROE-BUTLER-CLARKE-CRENSHAW-WILCOX- INCLUDING THE CITIES OF...CAMDEN AND LUVERNE... 424 PM CDT SAT JUN 19 2010 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COVINGTON...CONECUH... MONROE...BUTLER...CLARKE...CRENSHAW AND WILCOX COUNTIES... AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NEAR LAMISON TO RUTLEDGE...MOVING SOUTH AT 15 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... LUVERNE...CAMDEN...ANNE MARIE...ROCKWEST...KIMBROUGH...SHAWNEE...WALD AND CALEDONIA THROUGH 515 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:15 AM CDT | Heat Advisory | MOB | Choctaw, Clarke, Escambia, Monroe, Washington, Wilcox | 14 hr |
| Jun 19, 11:16 AM CDT | Special Marine Warning | MOB | 41 min | |
| Jun 19, 12:55 PM CDT | Special Marine Warning | MOB | 42 min | |
| Jun 19, 1:18 PM CDT | Special Marine Warning | MOB | 27 min | |
| Jun 19, 1:35 PM CDT | Special Marine Warning | MOB | 40 min | |
| Jun 19, 4:46 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 44 min |
| Jun 19, 5:30 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 32 min |
| Jun 19, 5:53 PM CDT | Areal Flood Advisory | MOB | Escambia | 52 min |
| Jun 19, 5:56 PM CDT | Areal Flood Advisory | MOB | Covington | 64 min |
| Jun 19, 5:58 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 47 min |
| Jun 19, 6:35 PM CDT | Special Marine Warning | MOB | 55 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.